Texas, 2004

Hail in Texas, June 15, 2004

June 15, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 15, 2:05 AM CST, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 2:05 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CDT TUE JUN 15 2004

.DISCUSSION...
AT MID TO UPPER LEVELS...LOW SOUTHEAST OF THE UPPER TEXAS COAST
EARLY THIS MORNING IS PROGGED TO SHIFT NORTHWEST INTO SOUTHEAST TEXAS
TODAY THEN WEAKEN INTO A TROUGH ABOUT STATIONARY OVER EAST TEXAS
TONIGHT INTO THURSDAY.  THE TROUGH IS PROGGED TO DRIFT EAST WHILE
DISSIPATING THURSDAY. A HIGH PRESSURE RIDGE WILL EXTEND WEST TO
EAST OVER THE AREA FRIDAY AND SATURDAY.

AT THE SURFACE...AN INVERTED TROUGH / EASTERLY WAVE OVER THE EASTERN
EXTREMES OF THE FORECAST AREA EARLY THIS MORNING IS PROGGED TO MOVE
INTO EASTERN TEXAS THIS EVENING...PUSHING SIGNIFICANT MOISTURE
AHEAD OF IT. IN THE WAKE OF THE TROUGH...DRIER AIR IS MOVING IN OVER
THE EASTERN PARTS OF THE AREA THIS MORNING.

MOIST CONDITIONS TODAY NEAR AND EAST OF THE SURFACE INVERTED TROUGH
COUPLED WITH INSTABILITY / UPWARD MOTION ASSOCIATED WITH MID TO UPPER
LEVEL TROUGH WILL MAKE RAIN LIKELY TODAY WESTERN PARTS OF THE AREA.
IN THE DRIER CONDITIONS EAST OF THE SURFACE INVERTED TROUGH CHANCES
OF RAIN WILL BE SMALLER.

WEDNESDAY...AS THE SURFACE TROUGH DISSIPATES...MOIST AND UNSTABLE
CONDITIONS OVER THE WESTERN PARTS OF THE AREA WILL MAKE FOR HIGH
POPS THERE COMPARED TO DRY AND MORE STABLE CONDITIONS OVER THE EAST.

THURSDAY...WITH HIGH PRESSURE AT THE SURFACE AND MID TO UPPER TROUGH
DISSIPATING AND MOISTURE LESSENING...WILL CALL FOR ONLY CHANCE POPS
ENTIRE AREA.

DURING THE OUTLOOK PERIOD...FRIDAY THROUGH MONDAY...LIMITED MOISTURE
WILL MAKE FOR SMALL CHANCES OF MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  86  73  87  74 /  50  20  50  20
BPT  85  73  87  74 /  60  30  50  20
AEX  85  71  85  73 /  50  20  40  30
LFT  89  73  88  73 /  40  10  30  20
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Jun 15, 3:53 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT TUE JUN 15 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
161100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
453 AM CDT TUE JUN 15 2004

.DAY ONE...TODAY AND TONIGHT...
A SURFACE LOW PRESSURE TROUGH OVER SOUTHEAST LOUISIANA EARLY THIS
MORNING IS EXPECTED TO MOVE NORTHWEST INTO EASTERN TEXAS THIS
EVENING. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY OVER INTERIOR
SOUTHEAST TEXAS IN MOIST UNSTABLE CONDITIONS AHEAD OF THE TROUGH.
PROBABILITIES OF RAIN WILL TREND TO LOWER CHANCES OVER SOUTH-CENTRAL
LOUISIANA SINCE DRIER AIR WILL MOVE IN IN THE WAKE OF THE TROUGH.
HEAVY RAINS WILL BE POSSIBLE OVER SOUTHEAST TEXAS TODAY. ISOLATED
SEVERE STORMS WILL BE POSSIBLE TODAY. PRECIPITATION WILL DIMINISH AT
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SEVERE WEATHER IS NOT EXPECTED. THERE SHOULD BE A RETURN TO THE USUAL
SUMMERTIME WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

20

The radar

The Lake Charles radar (KLCH), 79 km away, was scanning. The volume nearest the first event began at 14:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
June 15, 8:27 AM CST
Where
Orange County, Pine Forest
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.183, -94.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407640.